| Catalog Number |
03.010.056 |
| Medical Device Problem Code |
Contamination /Decontamination Problem (2895)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/22/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, the patient underwent a removal surgery.Before the surgery, the products in question were sterilized by high-pressure steam.When the sterilization was performed, brown dirt-like stains blotted out the inside of the covering cloth.Sterilization was performed at temperature: 135°c, sterilization: 10 minutes, drying: 50 minutes.The surgery was completed successfully with no surgical delay.No further information is available.This report is for one (1) slide/fixed hammer 700 grams.This is report 2 of 5 for complaint (b)(4).
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D4: udi: as the serial and lot number for the device involved in the event was not provided, the full udi is currently not available.D9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.E3: reporter is a j&j sales representative.H3, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.H4, h6: the product was not returned to depuy synthes; however, photos were provided for review.The photo of 03.010.056, combined hammer 700g can be mounted f/35' can revealed that the device has foreign substances or brown like stains.The device exhibits damage consistent with repeated use.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the combined hammer 700g can be mounted f/35 would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to end of life and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the device lot number is unknown; therefore, a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that combined hammer 700g can be mounted f/35 was found with signs of general corrosion on the head and shaft surface of hammer and the handle shows wear consistent with repetitive use.Due to wear observed on the surface the product code and lot number information could not be read.No other issues were identified.A dimensional inspection for the combined hammer 700g can be mounted f/35 was not performed due to post manufacturing damage.Where corrosion/oxidation is identified around the cutting surface of the device, alongside damage consistent with normal wear, this suggests that the passive layer of the metal has been worn down from repeated use (due to normal use damage) allowing for the metallic surface underneath to become susceptible to corrosion/oxidation.Therefore, the potential cause of the observed corrosion/oxidation is consistent with the device reaching the end of its useful life.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of thecombined hammer 700g can be mounted f/35 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.